# SDR C2XA09CL157

- Difficulty date: December 11, 2009
- Submitted: December 14, 2009
- Operation: Air carrier
- Aircraft: N16987
- Make and model: Emb EMB-145
- Aircraft serial: 145261
- Aircraft time: 23,238 hours, 17,417 cycles
- Engine: Rroyce AE3007A1P
- Engine time: 21,620 hours, 16,631 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Malfunctioned
- Location: Nr 2 Engine
- Part time: 21,620 hours, 16,631 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

CLE FLT 2542 THE CREW REPORTED SMOKE IN THE CABIN AFTER TAKEOFF.  THE AIRCRAFT RETURNED TO CLE AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED AND REPLACED THE NR 2 ENGINE.  TEAR DOWN REPORT FROM ROLLS ROYCE INDICATED THE NR 0 CARBON SEAL RUNNER WAS THE PRIMARY FAILED ITEM THAT CAUSED THE ODOR.  PRIOR TO ITS REMOVAL, THE NR 0 CARBON SEAL RUNNER COULD BE ROTATED BY HAND AND WAS FOUND WITH AN UNUSUAL AXIAL PLAY.
